Nexium and/or Lexapro Users

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

broomhilda
Veteran Member


Date Joined May 2007
Total Posts : 1488
   Posted 1/31/2008 9:32 PM (GMT -7)   
Nexium contributes to the depletion of calcium.
 
Lexapro contributes to the depletion of B12.
 
So....should you be symptomatic of either of these deficencies, you might want to discuss taking supplements with your doctor if you suspect or know your levels are low.
 
Just something I ran across trying to figure out the whole diet/drug cocktail thing.

debbikay
Regular Member


Date Joined Dec 2007
Total Posts : 102
   Posted 1/31/2008 10:12 PM (GMT -7)   
Hi broomhilda,
What are the symptoms?  I have had some peripheral neuropathy in my fingers and toe for about two years off and on.  I don't feel good at all!  I had a blood panel a couple of months ago but I had taken b complex with b 12 the day before and I don't know if it would effect the result. They said I wasn't anemic.  But is that the same thing?  Can you have a vitamin deficiency and not be anemic?  I read a thing that sometimes it doesn't show on the blood test.  What should I ask the doctor?  By the way I'm taking Lexapro.

debbikay smurf  Crohn's colitis

I also have GERD, ADD, Migraines, Anxiety & Depression.......I'm taking Lexapro 10mg, Topamax 25mg, Adderallxr 20mg, & Colocort



rootsmith
Veteran Member


Date Joined Jan 2004
Total Posts : 598
   Posted 1/31/2008 10:17 PM (GMT -7)   
I saw an episode on Mystery Diagnosis where it turned out the woman had pernicious anemia which is a disorder in which Vitamin B12 is not absorbed due to lack of something called intrinsic factor. In these people the gut just does not produce it and as a result, no matter how much B12 is eaten, it is not absorbed. This *usually* produces an anemia BUT it said in a small number of people they may not have anemia. The woman in the show didn't, which is why it took so long to diagnose and she ended up on Mystery Diagnosis. All of her symptoms were due to lack of Vitamin B 12. I forget exactly what they were, other than the peripheral neuropathy, but they were bad.
10 years, many tests, 3 gi doctors, Pentasa 1000mg 3x day
diovan, simvastatin, sertraline, lyrica  


broomhilda
Veteran Member


Date Joined May 2007
Total Posts : 1488
   Posted 2/3/2008 6:59 PM (GMT -7)   
My mother was anemic and it contributed to worsening her mental health symptoms. Took them forever to pick up on it too.

debbikay- I'm not sure how to approach you dr. on the test you had recently, however, you may want to tell him about the supplement you took prior to the test and defintly about the neuropathy! IF you stomach can handle it, I would try and take vitamins one hour prior to taking the nexium. Nexium can interfere with the absorbtion of a variety of drugs. I only became recently aware of the Lexapro depleting B12 myself. I am post surgery by 2 years and I have to take B12 injections because I can't absorb oral form. So far the Lexapro has not caused a problem with me. I also recently had to start Boniva for my bones because I've been predisone dependant for 2 years!
Dx'd Jan'06, 1st Resection 7/06, Predinsone, Humira, Imuran, B12 injections, Nexium. Secondary conditions: Psorasis, Acne, Fatigue, Joint Pain, Lactose Intolerant, gallstones, fibroid cysts, peri-menopausal.


debbikay
Regular Member


Date Joined Dec 2007
Total Posts : 102
   Posted 2/3/2008 8:01 PM (GMT -7)   

Hi Broom Hilda & Rootsmith,

I believe you guys are on to something, I have been doing some research and I do believe I could possibly nave pernicious anemia, I guess it can be caused by damage from H Pylori to a certain cell in the lining of your digestive system that is necessary to absorb b12 and folic acid. I was treated for H. pylori 5 months ago. I think I had it all my life. My dad was treated a year ago. He has had ulcers from it. My granddaddy died from a bleeding ulcer in the 60’s. I don’t take nexium and I have only been on Lexapro for 3 months. I have had symptoms of this for 2 years It gets worse if I don’t take the liquid sublingual complex with b12. I just stumbled on that making be feel better. I guess you can have the symptoms of pernicious anemia long before it shows on a normal blood panel. I have a lot of the symptoms. Strange burning sensations in my lips and tongue. Sometimes my mouth feels sore. Tingling fingers and toes, cold hand even in the summer they were cold. I thought maybe I had a thyroid problem but my thyroid tested fine My heart races but if I take the vitamins it gets better. I have a GI appt. on Thursday. I’m going to printout the symptom list and highlight all the ones I have which is most except for heart failure and psychosis. But who knows, that may be next! LOL I just wish I could get to the bottom of why I feel so bad all the time. I will let you know what I find out at my appt. Thank you I may not of thought to ask the right stuff or connect the symptoms if you didn’t bring this up. Keep watching that show!


debbikay ... Crohn's Colitis, Add, Migraines, Anxiety & Depression ... I take: Lexapro 10mg, Topamax 25mg, Adderallxr 20mg, & Colocort


broomhilda
Veteran Member


Date Joined May 2007
Total Posts : 1488
   Posted 2/5/2008 10:03 PM (GMT -7)   
debbiekay- Just thought I'd add another thought on the Lexapro. I fought my PCP for a long time about taking that. He started me on it just after my diagnosis. I took it for several months and then quit because "I" thought I didn't need it. Growing up watching my mother battle mental illness & various drugs & dosages I wasn't happy about jumping in that wagon even though her illness was severe. Anyhow, the PCP prescribed 20mg a day after her death and that was wayyyyy too much! So again, I weaned myself off the Lexapro. Well guess what, turns out I did need it for anxiety after all. Not that I'm a worry wart, quite the contrary, I'm pretty laid back. However, it sure improves my ability to deal with stress and thereby keeps my tummy calmer. If for any reason you decide not to take the Lexapro please remember two things.........1. do a slow wean off of this class of drug, it is not meant to be stopped abruptly! 2. when you stop a drug in this class and if symptoms return then they are more likely to be more severe which I found out the hard way and this info was later confirmed by my pharmacist. Wrapping it all up with the B-12 supplement/injection issues...I have always been able to tell an improvement in my activity level, fatigue, mental clarity and general mood about a week after starting oral b-12. This was even before my surgery. Ironically, I can't tell any difference after my b12 monthly injections now!? Good luck to you!
Dx'd Jan'06, 1st Resection 7/06, Predinsone, Humira, Imuran, B12 injections, Nexium. Secondary conditions: Psorasis, Acne, Fatigue, Joint Pain, Lactose Intolerant, gallstones, fibroid cysts, peri-menopausal.

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 3:08 PM (GMT -7)
There are a total of 2,734,289 posts in 301,200 threads.
View Active Threads


Who's Online
This forum has 151322 registered members. Please welcome our newest member, Jozuck12.
356 Guest(s), 12 Registered Member(s) are currently online.  Details
cupcakespinkgal, George_, Bohemond, NiceGuyEddie, jdm99, pmm73, maria2016, Cowboy10, peanut307, Blu's Mama, BostonMarigold, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer